Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 5, 2017, 3:54 AM CST. It took effect at Jan 6, 2017, 12:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2017, 3:54 AM CST (09:54 UTC)
- In effect from
- Jan 6, 2017, 12:00 AM CST
- Expired
- Jan 6, 2017, 9:22 PM CST
- In force
- 21 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
238 WHUS74 KBRO 050954 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 354 AM CST THU JAN 5 2017 ...STRONG WINDS AND HIGH SEAS LATE TONIGHT... .A STRONG COLD FRONT WILL ARRIVE TONIGHT...RESULTING IN VERY STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS. GMZ130-132-135-052130- /O.NEW.KBRO.SI.Y.0001.170106T0600Z-170106T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 354 AM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-052130- /O.NEW.KBRO.SC.Y.0002.170106T0600Z-170106T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 354 AM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. * WAVES/SEAS...WAVE HEIGHTS BUILDING TO EIGHT FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
724 WHUS74 KBRO 052118 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 318 PM CST THU JAN 5 2017 ...STRONG WINDS AND HIGH SEAS ARRIVE TONIGHT... .A STRONG COLD FRONT WILL ARRIVE TONIGHT...RESULTING IN VERY STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS. GMZ130-132-135-060530- /O.CON.KBRO.SI.Y.0001.170106T0600Z-170106T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 318 PM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-060530- /O.CON.KBRO.SC.Y.0002.170106T0600Z-170106T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 318 PM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. * WAVES/SEAS...WAVE HEIGHTS BUILDING TO EIGHT FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
815 WHUS74 KBRO 060251 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 851 PM CST THU JAN 5 2017 ...STRONG WINDS AND HIGH SEAS ARRIVE TONIGHT AND CONTINUE THROUGH AT LEAST FRIDAY NIGHT... .A STRONG COLD FRONT WILL ARRIVE TONIGHT...RESULTING IN VERY STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS. A SECOND SURGE OF NORTHERLY WINDS ARRIVES FRIDAY EVENING...MAINTAINING THE ADVERSE NAVIGATING CONDITIONS. GMZ130-132-135-061530- /O.EXT.KBRO.SI.Y.0001.170106T0600Z-170107T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 851 PM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-061530- /O.EXT.KBRO.SC.Y.0002.170106T0600Z-170107T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 851 PM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. ISOLATED GUSTS TO GALE FORCE ARE POSSIBLE FRIDAY NIGHT. * WAVES/SEAS...WAVE HEIGHTS BUILDING TO EIGHT FEET LATE TONIGHT....THEN BUILDING TO 10 FEET FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 53
150 WHUS74 KBRO 060938 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 338 AM CST FRI JAN 6 2017 ...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON... .A STRONG COLD FRONT IS PUSHING SOUTH THROUGH THE COASTAL WATERS EARLY FRIDAY MORNING BRINGING STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS. A STRONG HIGH PRESSURE SYSTEM WILL CREATE A SECONDARY SURGE OF NORTHERLY WINDS FRIDAY EVENING WITH ADVERSE NAVIGATING CONDITIONS CONTINUING. GMZ130-132-135-062100- /O.EXT.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 338 AM CST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL NOON CST SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-062100- /O.EXT.KBRO.SC.Y.0002.000000T0000Z-170107T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 338 AM CST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. ISOLATED GUSTS TO GALE FORCE ARE POSSIBLE FRIDAY NIGHT. * WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY HIGHER WAVES TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 69
630 WHUS74 KBRO 061746 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1146 AM CST FRI JAN 6 2017 ...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON... .A STRONG COLD FRONT HAS PUSHED SOUTH THROUGH THE COASTAL WATERS BRINGING STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS. A STRONG SURFACE HIGH PRESSURE SYSTEM OVER NORTH TEXAS WILL CREATE A SECONDARY SURGE OF NORTHERLY WINDS OVER THE WATERS TONIGHT WITH ADVERSE NAVIGATING CONDITIONS CONTINUING. GMZ130-132-135-070200- /O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1146 AM CST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-070200- /O.CON.KBRO.SC.Y.0002.000000T0000Z-170107T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1146 AM CST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. ISOLATED GUSTS TO GALE FORCE ARE POSSIBLE FRIDAY NIGHT. * WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY HIGHER WAVES TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 19
433 WHUS74 KBRO 062211 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 411 PM CST FRI JAN 6 2017 ...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON... .A STRONG COLD FRONT HAS PUSHED SOUTH THROUGH THE COASTAL WATERS BRINGING STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS. A STRONG SURFACE HIGH PRESSURE SYSTEM OVER NORTH TEXAS WILL CREATE A SECONDARY SURGE OF NORTHERLY WINDS OVER THE WATERS TONIGHT WITH ADVERSE NAVIGATING CONDITIONS CONTINUING. ADDITIONALLY...MUCH COOLER AIR ADVANCING OVER THE RELATIVELY WARM WATER IN THE LAGUNA MADRE HAS CAUSED STEAM FOG DEVELOPMENT. LOW VISIBILITIES WILL LIKELY PERSIST THROUGH THE EVENING HOURS. GMZ130-132-070430- /O.NEW.KBRO.MF.Y.0004.170106T2211Z-170107T0400Z/ /O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- 411 PM CST FRI JAN 6 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A DENSE FOG ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. * VISIBILITY...1/4 MILE OR LESS PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-070430- /O.EXT.KBRO.SC.Y.0002.000000T0000Z-170108T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 411 PM CST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. ISOLATED GUSTS TO GALE FORCE ARE POSSIBLE FRIDAY NIGHT. * WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY HIGHER WAVES TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ135-070430- /O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/ LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 411 PM CST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
127 WHUS74 KBRO 070225 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 825 PM CST FRI JAN 6 2017 ...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON... .STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS WILL CONTINUE TONIGHT BEHIND A STRONG COLD FRONT. A STRONG SURFACE HIGH PRESSURE SYSTEM OVER NORTH TEXAS WILL CREATE A SECONDARY SURGE OF NORTHERLY WINDS OVER THE WATERS TONIGHT WITH ADVERSE NAVIGATING CONDITIONS CONTINUING. GMZ130-132-071000- /O.CAN.KBRO.MF.Y.0004.000000T0000Z-170107T0400Z/ /O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- 825 PM CST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON CST SATURDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES HAVE IMPROVED OVER THE LOWER LAGUNA MADRE THIS EVENING...SO THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ135-071000- /O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/ LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 825 PM CST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-071000- /O.CON.KBRO.SC.Y.0002.000000T0000Z-170108T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 825 PM CST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. ISOLATED GUSTS TO GALE FORCE ARE POSSIBLE FRIDAY NIGHT. * WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY HIGHER WAVES TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
119 WHUS74 KBRO 070322 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 922 PM CST FRI JAN 6 2017 ...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON... .STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS WILL CONTINUE TONIGHT BEHIND A STRONG COLD FRONT. A STRONG SURFACE HIGH PRESSURE SYSTEM OVER NORTH TEXAS WILL CREATE A SECONDARY SURGE OF NORTHERLY WINDS OVER THE WATERS TONIGHT WITH VERY HAZARDOUS NAVIGATING CONDITIONS CONTINUING. GMZ150-155-170-175-071200- /O.UPG.KBRO.SC.Y.0002.000000T0000Z-170108T0000Z/ /O.NEW.KBRO.GL.W.0001.170107T0322Z-170107T1200Z/ /O.NEW.KBRO.SC.Y.0003.170107T1200Z-170108T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 922 PM CST FRI JAN 6 2017 ...GALE WARNING IN EFFECT UNTIL 6 AM CST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM CST SATURDAY THROUGH 6 PM CST SATURDAY. * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE THROUGH 6 AM SATURDAY. * WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY HIGHER WAVES TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-071200- /O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 922 PM CST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 11:04 PM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Jan 4, 11:04 PM CST, 4 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service BROWNSVILLE TX 1104 PM CST Wed Jan 4 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Evening sounding showed main inversion around 5000 feet, with a weak inversion around 3000. This has pushed the cloud deck upwards this evening to around 2500. Overnight cooling should bring cigs back down to around 1500 overnight, with light fog forming just before dawn, remaining generally above 3SM. Winds shift from the south after sunrise, which will help break up the overcast deck late morning. && .PREV DISCUSSION... /issued 545 PM CST Wed Jan 4 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Minimal change to overnight forecast. Cigs currently around 1500 feet will slowly lower to around 700 feet after midnight, with some fog formation expected. Light and variable winds overnight will shift from the south tomorrow morning, helping to erode the low cloud deck through the morning hours. PREV DISCUSSION... /issued 316 PM CST Wed Jan 4 2017/ SHORT TERM (Tonight through Thursday night): Modest cold front which moved through in the pre-dawn hours has dropped temperatures 15-25 degrees from 24 hours ago, putting them a few degrees below normal for most locations. SSW flow just above the surface is being isentropically lifted over the cooler dome of air at the surface, keeping BKN-OVC low clouds over the entire CWA. Expect these low clouds to persist and eventually lower through the overnight as surface temps cool mostly into the 50s and overrunning continues...closer to 60 along the coasts of Cameron and Willacy counties. The low clouds should mitigate denser fog formation (for a change), but some light fog/mist isn't out of the question. A pleasant day looks to be in store for Thursday. More-or-less zonal flow aloft continues. Meanwhile, at the surface, the high migrates eastward, causing a veering of the winds locally to SE by late afternoon. Just above the surface, some drier air aloft moves in, leading to some sunshine by mid-day. Inherited high temps in the mid-upper 70s looked good and so were retained. A big change is in store beginning Thursday night as the next strong cold moves through from north-to-south. Latest model solutions are a bit faster and more aggressive with the front, moving it into the northern counties around midnight and all the way through the RGV by sunrise. Some fog may develop ahead of the front, mainly in Cameron and Willacy counties, but the window appears to be fairly short. Breezy to gusty north winds arrive behind the front, with temperatures quickly falling and any fog quickly dissipating. Current forecast is for mid-upper 40s across the northern Ranchlands with low 60s at BRO at 12Z Friday. Temps will continue to cool beyond that time. Scattered showery precip also expected to accompany the front. Both GFS and NAM indicate a little instability ahead of the front, but a look at forecast soundings reveals that too much capping will be in place for thunder, even with some decent frontal lifting. LONG TERM (Friday through Wednesday): Once the front has passed through Friday morning, temperatures will plunge through the 50s, with steady or slowly falling temps in the afternoon. Post-frontal cloud cover and weak overrunning will provide continued threat for light rain/drizzle, mainly for the coastal counties into Friday evening. With the cloud cover and light rain still possible overnight, the temperatures will not have the opportunity to plunge significantly, but will still fall into the upper 30s and lower 40s by dawn Saturday. Models show the remnants of a weak secondary push moving through the region around sunrise Saturday. This will keep the cold air advection going through the day Saturday, but will have the additional effect of bringing dry air into the region, shutting down rainfall and clearing out skies. This will lead to a colder night Saturday night, with lows getting into the lower 30s across the northern ranchlands. a few readings near freezing are possible up there briefly at sunrise Sunday. Winds begin to shift to the northeast and east during the day Sunday, moderating the cooler temperatures. The onshore flow will also bring the possibility of a sea fog bank drifting inland during the day. Modest southeast flow continues early next week, with temperatures back into the upper 70s. MARINE: Now through Thursday night: Winds gradually veer from NE to S and remain at light to moderate levels between now and Thursday afternoon. Seas also subside from current 5 ft. down to 2-3 ft. during that period. Some patchy fog is possible tomorrow night for the southern Laguna Madre and near-shore Gulf waters ahead of an approaching strong cold front. Front enters the northern coastal waters by midnight Thursday night and quickly sweeps southward, with winds increasing to 20-25G30KT requiring Small Craft Advisories to be issued, even though seas will be a bit slower to respond. Friday through Sunday: The strong north winds behind the front will continue through the day Friday, and will be reinforced early Saturday morning, keeping surface winds around 25 knots, with a few gusts possible in the low 30 knot range right around sunrise Saturday. Seas will begin jumping to 7 to 10 feet during the day friday. Advisories will likely continue into Saturday evening before seas finally relax below 7 feet around midnight Sunday. Winds will shift to the northeast Sunday afternoon, which sets up for a favorable pattern for sea fog to develop for the Laguna Madre. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 54/69
Hazardous weather outlook, Jan 4, 4:45 PM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 445 PM CST WED JAN 4 2017 TXZ248>257-052245- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 445 PM CST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ELEVATED RISK FOR RIP CURRENTS IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-052245- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 445 PM CST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY NORTH WINDS WILL ARRIVE ON FRIDAY BEHIND THE NEXT COLD FRONT. WINDS WILL REACH 25 KNOTS WITH HIGHER GUSTS FRIDAY NIGHT INTO SATURDAY. HAZARDOUS MARINE CONDITIONS WILL CONTINUE INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:54 AM CST | Small Craft Advisory for Winds | BRO | 60 hr |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.